Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 326, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 10, 2022, 5:05 PM MST for Mohave County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2022, 5:05 PM MST (00:05 UTC)
- Expired
- Oct 10, 2022, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 5:45 PM MST | FLASH FLOOD | 2 Ene Golden Valley, AZ | WEST CHINO DRIVE IS CLOSED FROM MORENCI ROAD TO AZTEC ROAD DUE TO FLOODING. |
| Oct 10, 5:45 PM MST | FLASH FLOOD | 5 Ssw Golden Valley, AZ | WEST SHINHARUMP DRIVE IS CLOSED FROM AZTEC ROAD TO COLORADO ROAD DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3113 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WGUS55 KVEF 110005
FFWVEF
AZC015-110315-
/O.NEW.KVEF.FF.W.0326.221011T0005Z-221011T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
505 PM PDT Mon Oct 10 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 815 PM MST.
* At 505 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Golden Valley, SR-68, Oatman Hwy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3532 11440 3536 11427 3538 11416 3531 11409
3517 11411 3502 11422 3511 11432
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz2 follow-up statements
788
WGUS75 KVEF 110156
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
656 PM PDT Mon Oct 10 2022
AZC015-110315-
/O.CON.KVEF.FF.W.0326.000000T0000Z-221011T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
656 PM MST Mon Oct 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MST THIS
EVENING FOR WEST CENTRAL MOHAVE COUNTY...
At 656 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area have
decreased. However, flash flooding is already occurring and a few
roads have been reported closed in the Golden Valley area.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3532 11440 3536 11427 3538 11416 3531 11409
3517 11411 3502 11422 3511 11432
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz557
WGUS75 KVEF 110316
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
816 PM PDT Mon Oct 10 2022
AZC015-110326-
/O.EXP.KVEF.FF.W.0326.000000T0000Z-221011T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
816 PM MST Mon Oct 10 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3532 11440 3536 11427 3538 11416 3531 11409
3517 11411 3502 11422 3511 11432
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 12:56 PM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Oct 10, 12:56 PM MST, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1256 PM PDT Mon Oct 10 2022 .SYNOPSIS...A weak low pressure system over central California will bring isolated showers and thunderstorms to the region today. This low will drift off the coast of Southern California much of the week but may bring renewed chances for rainfall by next weekend as it swings back through the Desert Southwest. && .DISCUSSION...through next weekend. Activity is unfolding about as expected thus far this afternoon, with most of the activity focused across the Spring Mountains and higher terrain of Inyo, San Bernardino, and Lincoln counties. While the storms haven't been especially strong, they are slow moving with a north to south storm motion of 10 knots or less. This has led to a few pockets of heavier rainfall, with nearly a half-inch of rain picked up near Mt Charleston along with some pea sized hail. Expect activity to continue favoring western areas through the evening, thanks to the weak closed low dropping southward through central California aiding in upward motion over the Sierra and Mojave Desert region, and to a lesser extent the southern Great Basin. Storms will tent to avoid the Las Vegas Valley, though we can't rule out some gusty outflow winds from storms that develop to the south and west of the metro area. Drier conditions are expected tomorrow as the closed low will begin to drift off the coastal waters of southern California, resulting in less upward forcing aloft across our region. Only exception may be across southwestern San Bernardino County where a few isolated showers may develop near Joshua Tree and impact the Morongo Basin. Aforementioned closed low will linger in the coastal SoCal vicinity much of the week, and some low chance but daily weak thunderstorm activity may persist across the mountains and high desert areas of western San Bernardino County. Otherwise, mostly dry conditions are expected with above normal temperatures continuing. By this weekend, the low will finally shift inland and may spread more widespread shower activity into the region Saturday night and Sunday. However, with such compact closed systems like this, there remains a large envelope of forecast possibilities. Like the NBM's current depiction with slight chances spreading into the region late Saturday with scattered, diurnally enhanced showers during the day Sunday along with cooler temperatures. Rain chances will continue to be fine tuned through the week as details become more clear. && .AVIATION...For Harry Reid...Generally light winds favoring typical diurnal patterns are expected through tomorrow afternoon. However, isolated thunderstorms forming along the spine of the Spring Mountains as well as south of the Las Vegas Valley could encourage some outflow winds from southwest or southerly directions later this afternoon. Thunderstorms are unlikely at the terminal itself, but will influence the Daggett and Beatty approach corridors. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms can be expected across the Sierra and western Mojave Desert impacting KBIH and KDAG through the afternoon hours. Elsewhere, generally light winds favoring diurnal trends are expected. Drier conditions are expected Tuesday with light winds continuing. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.